MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sample residues have been found on several track bypass modules (tbm) of flexlab as results of sample spillage.The tbm is a section of track where the carriers which transport the sample tubes are diverted to reach more quickly the needed modules/interface modules.The possible risk associated to this issue is the cross-contamination of another uncapped tube in the area where the tube spilled.The customer reported a case of sample tube potentially contaminated at the tbm#14 with consequent incorrect results.According to the customer, the sample tube with id (b)(6) was tested for thcg (human chorionic gonadotropin), and the result 111.10 was reported and questioned by the physician since it was not consistent with patient health conditions.The customer used another sample tube of the same patient to repeat the analysis on another siemens atellica analyzer, resulting in <2.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
According to inpeco investigation the sample id (b)(6) was never uncapped, so it could not be contaminated on the automation system.The sample tube contaminated could be sample id (b)(6), but it still to be confirmed from the field.According to the data analyzed, the sample id (b)(6) passed through one of the tbm where sample spillage has been found.Moreover, the sample tube has been tested for thcg on siemens atellica analyzer, giving the incorrect result.The incorrect result has been questioned by the physician, and no health impact on the patient has been reported.The investigation is still ongoing to determine the cause of the spillage.
 
Additional Manufacturer Narrative
Splashing issue was identified on several tbms on both systems: flx.0197 and flx.0198.The service personnel, guided by inpeco, checked the tbms (e.G.Transition of carriers to the turn disk, spinning time of t-module disk etc.).The service personnel performed troubleshooting procedures according to indications given in the service manual (e.G.Nsd device alignment) on all tbms.In addition the service personnel replaced polycord belts and disk on one tbm, and replaced the tbm with a straight track being the tbm unnecessary for the sample tubes routing in this specific layout section.The distributor, that is also the provider of service support at the customer location, confirmed that the splashing issue has been solved.No other actions foreseen at this customer.Inpeco has evaluated that no further action on field is needed, as the design is considered adequate.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key17708769
Report Number3010825766-2023-00009
Device Sequence Number2235880
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)181010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown